Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Anti obesity drug information - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Weight Loss
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3602 Questions
User :   Hi, i am 23 female. 105 lb and 5'5'' tall. I was on phendimetrazine for about three months but switched to sibutramine 8.37mg. ive been taking sibutramine for the past three weeks. i didnt like sibutramine at all due to fast heart beat and serious headaches and chills. so i reduced the 8.37mg sibutramine dosage by half and that really helped my body feel back to normal. however, i was still scared of the heart risks and death reports (as young as 29) and wanted to switch to rimonabant for my heart. i bought rimonabant but havent started on it yet. also, i wasnt sure if washout period is required before starting rimonabant. how many hours should elapse between stopping sibutramine and starting rimonabant. also heard of serotonin syndrome and i dont want to have that happen to me..


Doctor :   Hi
User :   hi
Doctor :  
let me read it.
User :   okay
User :   are you a general doctor or a neurologist?
User :   ive chatted once before with another doctor but the doc told me i have to talk to the neurologist also
Doctor :  
ok
User :   so i emailed him but the answer was a list of things i saw on the internet
User :   yes
Doctor :  
am a registered medical practitioner.
Doctor :  
i can assure you that the list of things you have received are in best of your interest.
Doctor :  
you will also be able to find those information in medical books.
User :   should there be a wash out period?
Doctor :  
what the doctor here does is that he helps you in understanding and deciding on what exactly will suit you.
Doctor :  
yes, i will also provide you with the relevant information.
User :   yes im aware... i was just confused because
User :   i got two diff answers from docs
User :   for the washout question
User :   so i dont know what to do...
Doctor :  
ok
Doctor :  
what kind of information did you receive?
User :   one doc told me i need a washout period of 48 to 72 hours
User :   and the other told me i dont need any
Doctor :  
ok
User :   what do you think?
Doctor :  
are you on self medication for this drug?
User :   yes..
User :   i dont have a doctor here
User :   i know the risks
User :   ive heard everything from both
User :   im feeling better since i reduced the dose to half (sibutramine) but i still just want to switch to sccomplia
User :   acomplia i mean
Doctor :  
you must be physically evaluated before consumption of this drug.
Doctor :  
may i know your location?
User :  
Doctor :  
which country?
User :   im pretty sure no doc is gonna give me prescription drugs like that with my bmi
User :  
User :   where are you?
Doctor :  

User :   oh i see..
User :   well i am supposed to get a prescription
User :   but i just got them online
User :   because i can get them cheaper without prescription
User :   i got sibutramine in korea
User :   its easy to get those drugs in korea... because they make so much money off of them
User :   anyway
Doctor :   These drugs are still in atrial period. the safety of these drugs are still being evaluated.
User :   ...hm... yeah that scares me
User :   i paid so much for a top neurologist online and it was hard to call him because he was in india
Doctor :  
Foremost a Physical evaluation is necessary by a doctor to be able to decide if these drugs would cause any adverse effect.
User :   yeah but it is so expensive in the US and i dont really wanna try it; also, im pretty sure the doc wil prevent me from doing either drug
Doctor :  
since you want to reduce weight,have you tried maintaining a Diet chart and other weight reducing modalities.?
User :   yes i did.. they worked for the first three months but i started to lose my passion. and it was so hard to control my appetite at the end... my original weight was not horrible to begin with but i still wanna be thin
User :   could you tell me the answer for the washout period
User :   should there be a washout period or not?
User :   are you there?
Doctor :  
since these drugs are still in trial period, exact details are not known.
User :   so you dont know the answer? for washout period?
Doctor :  
the dosage recommended is one tablet per day.
User :   i know that
Doctor :  
The answer for your query would be available only when the study is completed.
Doctor :  
Hence I would not recommend this drug without monitoring by a doctor.
Doctor :  
Have you followed?
User :   yeah...
User :   i dont get why other doctors answered me then
Doctor :  
Do you have any other query?
Doctor :  
If you are on monitoring by the doctors, you may continue the drug.
Doctor :  
report if you develop any side effects to the doctors.
User :   okay
User :   thank you so much
Doctor :  
Do you have any other query?
User :   do you think i the neurologist would give me more answers? or will he not have much info as the drugs are on trial?
Doctor :  
may I know the reason your symptoms?
Doctor :  
May I know your symptoms*
User :   i dont have any symptoms now
Doctor :   Ok.
User :   i used to when i had one pill a day but after i reduced it to half pill a day, my symptoms disappeared
Doctor :  
Ok.
Doctor :  
I shall explain it to you.
Doctor :  
The most common methods of weight reduction is by diet and exercises.
Doctor :  
If you do not find benefits in them,
Doctor :  
there are medications.
Doctor :  
These medications mainly suppress hunger and act on other metabolic functions.
Doctor :  
there by causing weight reductions.
Doctor :  
Since all the drugs including sibutramine have side effects which includes cardiac and neurological effects.
Doctor :  
These drugs are not recommended.
Doctor :  
If you are planning to try these medication, you may have to be on follow up with your doctors without fail.

Question is related to
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor